MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR MIS EXTENDED TAB TULIP

PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR MIS EXTENDED TAB TULIP
Model Number 64-MT-0403
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2022, in australia, utilizing the reform ti mis ct modular percutaneous screw system.Upon final tightening of one of the set screws, the modular polyaxial tulip assembly reform mis pedicle screw system (39-mt-0403) slowly moved up off of the screw and out of the patient.The screw was then removed, and a second screw and tulip were assembled and implanted with no further issue.There was a slight (a few minutes) delay to the procedure because of this malfunction, but no patient injury was reported.
 
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Type of reportable event - assessed as a serious injury due to medical intervention required to remove and replace the pedicle screw following the malfunction of the modular tulip.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: device evaluation: the modular tulip and screw were provided in an assembled state.No visible irregularities were ascertained, and the assembly remains securely fixed together which is indicative of the design intent.No further assessment of this part is planned.Functional assessment of other parts from this lot was not feasible since no tulips from this lot were available.The implant design was subsequently reviewed and compared to the predicate reform ti modular tulip design (39-mt-040x) upon which this design is based.This predicate design has been in use for nearly 3 years without the noted failure.Both designs share the same design configuration, and same bone screw assembly characteristics.Parts were subsequently pulled from another lot and functional assessments performed to try to reproduce the failure.No instance of disassembly of a fully assembled screw occurred.Based upon all of the above, the observed condition is likely due to improper screw - tulip assembly, and no corrective actions are being recommended at this time.

Brand Name
REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM
Common Device Name
MODULAR MIS EXTENDED TAB TULIP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key15041697
Report Number3005739886-2022-00022
Device Sequence Number6943350
Product Code NKB
UDI-Device Identifier00840019940610
UDI-Public00840019940610
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number64-MT-0403
Device Catalogue Number64-MT-0403
Device Lot Number38854PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown